# SDR 2016FA0000293

- Difficulty date: June 15, 2016
- Submitted: June 15, 2016
- Operation: General aviation
- System (JASC): 3457 · Global Positioning System
- Part: Antenna
- Part number: GA35
- Part serial: 81614
- Condition: Failed
- Location: Gps
- Part time: 300 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

CYCLICAL LOSS OF SAT SIGNAL LOCK THAT INCREASES IN FREQUENCY UNTIL THE UNIT NO LONGER WILL OBTAIN A LOCK AND THE ANTENNA OSCILLATES WIPING OUT MOST OTHER GPS'S WITHIN 20 FT OF THE GA 35. CREATES SAFETY OF FLIGHT ISSUE SINCE PRIMARY NAVIGATION MEANS GOES OFFLINE AND THE FAILED UNIT JAMS NEARBY GPS RECEIVERS CAUSING LOSS OF BACKUP NAVIGATION MEANS.  THERE IS NO WARNING WHEN THIS FAILURE IS GOING TO HAPPEN.  IT STARTS OUT OCCURRING OCCASIONALLY BUT INCREASES IN FREQUENCY AND SEVERITY.  I HAVE EXPERIENCED 2 FAILURES OF THE SAME MAKE AND MODEL OF ANTENNA.  ONE FAILED VERY SHORTLY 10 HRS FROM NEW AND THE SECOND ONE WORKED FOR 4 YEARS BEFORE FAILING WITH THE SAME FAILURE MODE.
